# SDR 2011FA0000230

- Difficulty date: March 15, 2011
- Submitted: April 7, 2011
- Operation: General aviation
- Aircraft: N602RW
- Make and model: Amtr TALON*
- Aircraft serial: 8011
- Aircraft time: 360 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Bolt
- Part number: MS24694S97
- Condition: Sheared
- Location: M/R Drive
- Part time: 253 hours
- Component: Drive Assy
- Component part number: PNA241600
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: R, A

## Discrepancy

HELICOPTER DEPARTED ON A TRAINING FLIGHT.   30 MINUTES INTO THE FLIGHT, INSTRUCTOR FELT A JOLT OF ACFT FOLLOWED BY A LOUD BANGING. ENGINE PARAMETERS ALSO ERRATIC.   INSTRUCTOR ELECTED TO REDUCE POWER & ENTER AN AUTOROTATION.  SELECTED A CLEAR AREA AND SET UP FOR LANDING. UPON TOUCHDOWN HELICOPTER SKIDS SETTLED INTO SOFT SANDY TERRAIN UNTIL THE TIPS OF THE SKIDS DUG IN CAUSING THE HELICOPTER TO PITCH SLOWLY FWD WHERE THE MAIN ROTOR BLADES CONTACTED THE GROUND AND SEVERED THE TAILBOOM.  HELICOPTER CAME TO REST ON IT'S LT SIDE WITH SUBSTANTIAL DAMAGE.  HARDWARE ATTACHING THE DRIVE PULLEY ASSY TO ENGINE FLYWHEEL ASSY FAILED CAUSING THE SEPARATION OF THE PULLEY ASSY FROM THE FLYWHEEL.  PULLEY ASSY THEN JAMMED & CAUSED ENGINE TO BECOME ERRATIC AND FINALLY LOSE POWER FORCING THE PILOT TO INITIATE THE AUTOROTATION.  UPON TOUCHDOWN, THE SLIGHT FWD MOTION OF ACFT AND SOFT SANDY TERRRAIN CAUSED THE HELICOPTER TO PITCH FWD, RESULTING IN SUBSTATIAL DAMAGE TO ACFT.  DRIVE PULLEY, FLYWHEEL ASSY & ATTACHING HADWARE FRAGMENTS HAVE BEEN SENT TO THE NTSB FOR FURTHER ANALYSIS.
